Arkansas, 2003

Flash Flood in Arkansas, June 15, 2003

June 15, 2003 · NWS LZK · 1 event in 1 county or zone

Street flooding occurred in Gurdon, with a portion of Highway 53 under water as well.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Street flooding occurred in Gurdon, with a portion of Highway 53 under water as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 15, 2:40 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 15, 2:40 PM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT SUN JUN 15 2003

LOCAL RADARS INDICATE WIDELY SCATTERED/SCATTERED CONVECTION HAS
DEVELOPED AGAIN ACROSS THE CWA. EXPECT SOME DECREASE IN COVERAGE
WITH THE LOSS OF SOLAR HEATING.

UPPER LOW OVER THE AREA WILL CONTINUE TO AFFECT THE REGION THROUGH
THE SHORT TERM PERIODS...AND WILL PROMOTE CONTINUED UNSETTLED
CONDITIONS. EXPECT THE MOST WIDESPREAD CONVECTION TO OCCUR ACROSS
THE SOUTH...IN A REGION WITH ENHANCED LOW LEVEL SUPPORT FOR
CONVECTION.

A WEAK BOUNDARY WILL APPROACH THE REGION FOR WED/THU...AND MAY
PROVIDE AN ADDITIONAL FOCUS FOR CONVECTIVE INITIATION. MEDIUM RANGE
ENSEMBLES FAVOR DRY CONDITIONS AND A WARMING TREND FOR LATE WEEK.

HRO   64  83  63  84 /  20  20  20  20
LIT   66  85  65  86 /  30  30  20  20
HOT   67  86  65  86 /  30  30  20  20
PBF   68  86  67  86 /  30  30  20  20

.LZK...

55
Hazardous weather outlook, Jun 15, 4:00 AM CST, 15 hours 15 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-161000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT ACROSS CENTRAL ARKANSAS WILL VERY SLOWLY MOVE TO THE
SOUTHEAST. THE FRONT WILL NOT EXIT THE STATE UNTIL MONDAY MORNING.
ALONG AND AHEAD OF THE FRONT WILL BE THE MAIN FOCUS FOR SCATTERED
THUNDERSTORM DEVELOPMENT. ISOLATED STRONG STORMS ARE POSSIBLE AND A
FEW STORMS COULD BRIEFLY BECOME SEVERE WITH LARGE HAIL OR STRONG
WINDS...BUT CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED OR LONG
LASTING SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONTAL SYSTEM WILL REMAIN IN THE AREA FOR SEVERAL DAYS WITH
OCCASIONAL LOW PRESSURE SYSTEMS MOVING ALONG IT. YET ANOTHER COLD
FRONT MOVES INTO ARKANSAS FROM THE NORTH ON FRIDAY. THERE WILL BE A
CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE END OF THE WEEK.
SIGNIFICANT SEVERE WEATHER LOOKS UNLIKELY AT THIS TIME BUT ISOLATED
BRIEF SEVERE THUNDERSTORMS WILL BE POSSIBLE ESPECIALLY IN THE LATE
AFTERNOON AND EARLY EVENING. THERE IS A BETTER CHANCE OF HEAVY
RAINFALL AND A POTENTIAL FOR FLOODING IF AN AREA OF THUNDERSTORMS
CAN DEVELOP AND SHOW LITTLE MOVEMENT OR SEVERAL STORMS MOVE OVER THE
SAME AREAS IN A PERIOD OF SEVERAL HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

51

The radar

The Little Rock radar (KLZK), 121 km away, was scanning. The volume nearest the first event began at 01:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Clark

When
June 15, 7:15 PM CST
Where
Clark County, Gurdon
Reported by
EMERGENCY MANAGER
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362782.